MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Phasix ST Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Phasix ST Mesh; Surgical Mesh
Catalog Number 1201015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)2016 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventralex st mesh (device 1).Per op notes, "a hernia sac in abdominal region was identified and was dissected.A ventralex st mesh (device 1) was placed into the area and sutured." (b)(6)2016 - patient was diagnosed with recurrent incisional hernia, thereby underwent open repair with implant ofventralex st mesh (device 2).Per op notes, "a small incision was made through the prior incision site.Hernia defect was identified and dissected.A ventralex st mesh (device 2) was placed and sutured." (b)(6)2017 - patient was diagnosed with recurrent incisional hernia, thereby underwent open repair with implant of phasix st mesh (device 3), phasix flat mesh (device 4).Per op notes, "through prior incision site, the mesh (device 1 and 2) was noted and was found adherent to the abdominal contents.The ventralex st mesh (device 2) was removed.A phasix st mesh (device 3) was placed into the defect as an underlay and was sutured.A phasix flat mesh (device 4) was placed as an onlay and was sutured." (b)(6)2019 - patient was diagnosed with recurrent incisional hernia, thereby underwent laparoscopic repair with implant of ventralight st mesh (device 5).Per op notes, "the existing scar tissue was removed.A hernia defect was identified and omental adhesions to anterior abdominal wall was lysed.A ventralight st mesh (device 5) was inserted into peritoneal cavity and was tacked,".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2016) is considered to be a best estimate.This emdr represents the phasix st mesh (device 3).Additional supplemental emdrs were submitted to represent the ventralex st mesh (device 1 & 2), phasix flat mesh (device 4) and ventralight st mesh (device 5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Phasix ST Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50837147
Report Number1213643-2026-01211
Device Sequence Number15967590
Product Code OWT
UDI-Device Identifier00801741095344
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number1201015
Device Lot NumberHUAV0321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale